The speed of evolution in large asexual populations

Abstract : We consider an asexual biological population of constant size $N$ evolving in discrete time under the influence of selection and mutation. Beneficial mutations appear at rate $U$ and their selective effects $s$ are drawn from a distribution $g(s)$. After introducing the required models and concepts of mathematical population genetics, we review different approaches to computing the speed of logarithmic fitness increase as a function of $N$, $U$ and $g(s)$. We present an exact solution of the infinite population size limit and provide an estimate of the population size beyond which it is valid. We then discuss approximate approaches to the finite population problem, distinguishing between the case of a single selection coefficient, $g(s) = \delta(s - s_b)$, and a continuous distribution of selection coefficients. Analytic estimates for the speed are compared to numerical simulations up to population sizes of order $10^{300}$.
Type de document :
Article dans une revue
Journal of Statistical Physics, Springer Verlag, 2010, 138 (1-3), pp.381-410. <10.1007/s10955-009-9915-x>
Liste complète des métadonnées

https://hal.archives-ouvertes.fr/hal-00536344
Contributeur : Damien Simon <>
Soumis le : mardi 16 novembre 2010 - 07:38:35
Dernière modification le : lundi 29 mai 2017 - 14:26:13

Identifiants

Collections

UPMC | USPC | PMA

Citation

Su-Chan Park, Damien Simon, Joachim Krug. The speed of evolution in large asexual populations. Journal of Statistical Physics, Springer Verlag, 2010, 138 (1-3), pp.381-410. <10.1007/s10955-009-9915-x>. <hal-00536344>

Partager

Métriques

Consultations de la notice

85